• Previous Article
    Blow-up and global existence of solutions to a parabolic equation associated with the fraction p-Laplacian
  • CPAA Home
  • This Issue
  • Next Article
    Backward compact and periodic random attractors for non-autonomous sine-Gordon equations with multiplicative noise
May  2019, 18(3): 1177-1203. doi: 10.3934/cpaa.2019057

The Cauchy problem for a family of two-dimensional fractional Benjamin-Ono equations

Departamento de Matemáticas, Universidad Nacional de Colombia, A. A. 3840 Medellín, Colombia

Received  March 2018 Revised  August 2018 Published  November 2018

In this work we prove that the initial value problem (IVP) associated to the fractional two-dimensional Benjamin-Ono equation
$\left. \begin{array}{rl} u_t+D_x^{\alpha} u_x +\mathcal Hu_{yy} +uu_x &\hspace{-2mm} = 0, \qquad\qquad (x, y)\in\mathbb R^2, \; t\in\mathbb R, \\ u(x, y, 0)&\hspace{-2mm} = u_0(x, y), \end{array} \right\}\, , $
where
$0 < \alpha\leq1$, $D_x^{\alpha}$
denotes the operator defined through the Fourier transform by
$(D_x^{\alpha}f)\widehat{\;\;}(\xi, \eta): = |\xi|^{\alpha}\widehat{f}(\xi, \eta)\, , ~~~~~~~~~~~~~~~~~~~~~~~~(0.1)$
and
$\mathcal H$
denotes the Hilbert transform with respect to the variable x, is locally well posed in the Sobolev space
$H^s(\mathbb R^2)$ with $s>\dfrac32+\dfrac14(1-\alpha)$
.
Citation: Eddye Bustamante, José Jiménez Urrea, Jorge Mejía. The Cauchy problem for a family of two-dimensional fractional Benjamin-Ono equations. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1177-1203. doi: 10.3934/cpaa.2019057
References:
[1]

M. J. Ablowitz and P. A. Clarkson, Solitons, Nonlinear Evolution Equations and Inverse Scattering, vol. 149 of London Mathematical Society Lecture Notes Series. Cambridge University Press, Cambridge, 1991. doi: 10.1017/CBO9780511623998.  Google Scholar

[2]

M. J. Ablowitz and H. Segur, Long internal waves in fluids of great depth, Stud. App. Math., 62 (1980), 249-262.  doi: 10.1002/sapm1980623249.  Google Scholar

[3]

B. Akers and P. Milewski, A model equation for wave packet solitary waves arising from capillary-gravity flows, Studies in Applied Mathematics, 122 (2009), 249-274.  doi: 10.1111/j.1467-9590.2009.00432.x.  Google Scholar

[4]

J. L. Bona and R. Smith, The initial value problem for the Korteweg-de Vries equation, Philos. Trans. R. Soc. Lond., Ser. A, 278 (1975), 555-601.  doi: 10.1098/rsta.1975.0035.  Google Scholar

[5]

A. Cunha and A. Pastor, The IVP for the Benjamin-Ono-Zakharov-Kuznetsov equation in low regularity Sobolev spaces, J. Differential Equations, 261 (2016), 2041-2067.  doi: 10.1016/j.jde.2016.04.022.  Google Scholar

[6]

A. Esfahani and A. Pastor, Ill-posedness results for the (generalized) Benjamin-Ono-Zakharov-Kuznetsov equation, Proc. Amer. Math. Soc., 139 (2011), 943-956.  doi: 10.1090/S0002-9939-2010-10532-4.  Google Scholar

[7]

A. Esfahani and A. Pastor, Two dimensional solitary waves in shear flows, Calc. Var. Partial Differential Equations, 57 (2018), 57-102.  doi: 10.1007/s00526-018-1383-1.  Google Scholar

[8]

T. Kato, Quasilinear equations of evolution, with applications to PDE, Lecture Notes in Mathematics, vol. 448, Springer, Berlin, (1975), 25–70.  Google Scholar

[9]

T. Kato, On the Korteweg-de Vries equation, Manuscripta Math., 28 (1979), 89-99.  doi: 10.1007/BF01647967.  Google Scholar

[10]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907.  doi: 10.1002/cpa.3160410704.  Google Scholar

[11]

C. Kenig, On the local and global well-posedness theory for the KP-I equation, Ann. I.H. PoincaréAN, 21 (2004), 87-838.  doi: 10.1016/j.anihpc.2003.12.002.  Google Scholar

[12]

C. Kenig and K. D. Koenig, On the local well posedness of the Benjamin-Ono and modified Benjamin-Ono equations, Math. Res. Lett., 10 (2003), 879-895.  doi: 10.4310/MRL.2003.v10.n6.a13.  Google Scholar

[13]

C. KenigG. Ponce and L. Vega, On the (generalized) Korteweg-de Vries equation, Duke Mathematical Journal, 59 (1989), 585-610.  doi: 10.1215/S0012-7094-89-05927-9.  Google Scholar

[14]

C. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 40 (1991), 33-69.  doi: 10.1512/iumj.1991.40.40003.  Google Scholar

[15]

C. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620.  doi: 10.1002/cpa.3160460405.  Google Scholar

[16]

B. Kim, Three-dimensional Solitary Waves in Dispersive Wave Systems, PhD thesis, Massachusets Institute of Technology, Department of Mathematics, Cambridge, MA, 2006.  Google Scholar

[17]

H. Koch and N. Tzvetkov, On the local well-posedness of the Benjamin-Ono equation in $H^s(\mathbb R)$, IMRN International Mathematics Research Notices, 26 (2003), 1449–1464. doi: 10.1155/S1073792803211260.  Google Scholar

[18]

F. Linares and G. Ponce, Introduction to Nonlinear Dispersive Equations, Universitext, Springer, 2015. doi: 10.1007/978-1-4939-2181-2.  Google Scholar

[19]

F. LinaresD. Pilod and J. C. Saut, Dispersive perturbations of Burgers and hyperbolic equations I: Local theory, Siam J. Math. Anal., 46 (2014), 1505-1537.  doi: 10.1137/130912001.  Google Scholar

[20]

F. LinaresD. Pilod and J. C. Saut, The Cauchy problem for the fractional Kadomtsev-Petviashvili equations, SIAM J. Math. Analysis, 50 (2018), 3172-3209.  doi: 10.1137/17M1145379.  Google Scholar

[21]

L. MolinetJ. C. Saut and N. Tzvetkov, Ill-posedness issues for the Benjamin-Ono and related equations, Siam J. Math. Anal., 33 (2001), 982-988.  doi: 10.1137/S0036141001385307.  Google Scholar

[22]

D. E. Pelinovsky and V. I. Shrira, Collapse transformation for self-focusing solitary waves in boundary-layer type shear flows, Physics Letters A, 206 (1995), 195-202.   Google Scholar

[23]

G. Ponce, On the global well-posedness of the Benjamin-Ono equation, Differential Integral Equations, 4 (1991), 527-542.   Google Scholar

[24]

G. Preciado and F. Soriano, On the Cauchy problem of a two-dimensional Benjamin-Ono equation, arXiv:1503.04290v1 [Math.AP] 14 Mar 2015. doi: 10.12732/ijam.v26i6.1.  Google Scholar

[25]

J. C. Saut, Sur quelques gééalisations de l'éuation de Korteweg-de Vries, J. Math. Pures Appl., 58 (1979), 21-61.   Google Scholar

[26]

T. Tao, Nonlinear Dispersive Equations. Local and Global Analysis, Regional Conference Series in Mathematics, Number 106, AMS, 2006. doi: 10.1090/cbms/106.  Google Scholar

show all references

References:
[1]

M. J. Ablowitz and P. A. Clarkson, Solitons, Nonlinear Evolution Equations and Inverse Scattering, vol. 149 of London Mathematical Society Lecture Notes Series. Cambridge University Press, Cambridge, 1991. doi: 10.1017/CBO9780511623998.  Google Scholar

[2]

M. J. Ablowitz and H. Segur, Long internal waves in fluids of great depth, Stud. App. Math., 62 (1980), 249-262.  doi: 10.1002/sapm1980623249.  Google Scholar

[3]

B. Akers and P. Milewski, A model equation for wave packet solitary waves arising from capillary-gravity flows, Studies in Applied Mathematics, 122 (2009), 249-274.  doi: 10.1111/j.1467-9590.2009.00432.x.  Google Scholar

[4]

J. L. Bona and R. Smith, The initial value problem for the Korteweg-de Vries equation, Philos. Trans. R. Soc. Lond., Ser. A, 278 (1975), 555-601.  doi: 10.1098/rsta.1975.0035.  Google Scholar

[5]

A. Cunha and A. Pastor, The IVP for the Benjamin-Ono-Zakharov-Kuznetsov equation in low regularity Sobolev spaces, J. Differential Equations, 261 (2016), 2041-2067.  doi: 10.1016/j.jde.2016.04.022.  Google Scholar

[6]

A. Esfahani and A. Pastor, Ill-posedness results for the (generalized) Benjamin-Ono-Zakharov-Kuznetsov equation, Proc. Amer. Math. Soc., 139 (2011), 943-956.  doi: 10.1090/S0002-9939-2010-10532-4.  Google Scholar

[7]

A. Esfahani and A. Pastor, Two dimensional solitary waves in shear flows, Calc. Var. Partial Differential Equations, 57 (2018), 57-102.  doi: 10.1007/s00526-018-1383-1.  Google Scholar

[8]

T. Kato, Quasilinear equations of evolution, with applications to PDE, Lecture Notes in Mathematics, vol. 448, Springer, Berlin, (1975), 25–70.  Google Scholar

[9]

T. Kato, On the Korteweg-de Vries equation, Manuscripta Math., 28 (1979), 89-99.  doi: 10.1007/BF01647967.  Google Scholar

[10]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907.  doi: 10.1002/cpa.3160410704.  Google Scholar

[11]

C. Kenig, On the local and global well-posedness theory for the KP-I equation, Ann. I.H. PoincaréAN, 21 (2004), 87-838.  doi: 10.1016/j.anihpc.2003.12.002.  Google Scholar

[12]

C. Kenig and K. D. Koenig, On the local well posedness of the Benjamin-Ono and modified Benjamin-Ono equations, Math. Res. Lett., 10 (2003), 879-895.  doi: 10.4310/MRL.2003.v10.n6.a13.  Google Scholar

[13]

C. KenigG. Ponce and L. Vega, On the (generalized) Korteweg-de Vries equation, Duke Mathematical Journal, 59 (1989), 585-610.  doi: 10.1215/S0012-7094-89-05927-9.  Google Scholar

[14]

C. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 40 (1991), 33-69.  doi: 10.1512/iumj.1991.40.40003.  Google Scholar

[15]

C. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620.  doi: 10.1002/cpa.3160460405.  Google Scholar

[16]

B. Kim, Three-dimensional Solitary Waves in Dispersive Wave Systems, PhD thesis, Massachusets Institute of Technology, Department of Mathematics, Cambridge, MA, 2006.  Google Scholar

[17]

H. Koch and N. Tzvetkov, On the local well-posedness of the Benjamin-Ono equation in $H^s(\mathbb R)$, IMRN International Mathematics Research Notices, 26 (2003), 1449–1464. doi: 10.1155/S1073792803211260.  Google Scholar

[18]

F. Linares and G. Ponce, Introduction to Nonlinear Dispersive Equations, Universitext, Springer, 2015. doi: 10.1007/978-1-4939-2181-2.  Google Scholar

[19]

F. LinaresD. Pilod and J. C. Saut, Dispersive perturbations of Burgers and hyperbolic equations I: Local theory, Siam J. Math. Anal., 46 (2014), 1505-1537.  doi: 10.1137/130912001.  Google Scholar

[20]

F. LinaresD. Pilod and J. C. Saut, The Cauchy problem for the fractional Kadomtsev-Petviashvili equations, SIAM J. Math. Analysis, 50 (2018), 3172-3209.  doi: 10.1137/17M1145379.  Google Scholar

[21]

L. MolinetJ. C. Saut and N. Tzvetkov, Ill-posedness issues for the Benjamin-Ono and related equations, Siam J. Math. Anal., 33 (2001), 982-988.  doi: 10.1137/S0036141001385307.  Google Scholar

[22]

D. E. Pelinovsky and V. I. Shrira, Collapse transformation for self-focusing solitary waves in boundary-layer type shear flows, Physics Letters A, 206 (1995), 195-202.   Google Scholar

[23]

G. Ponce, On the global well-posedness of the Benjamin-Ono equation, Differential Integral Equations, 4 (1991), 527-542.   Google Scholar

[24]

G. Preciado and F. Soriano, On the Cauchy problem of a two-dimensional Benjamin-Ono equation, arXiv:1503.04290v1 [Math.AP] 14 Mar 2015. doi: 10.12732/ijam.v26i6.1.  Google Scholar

[25]

J. C. Saut, Sur quelques gééalisations de l'éuation de Korteweg-de Vries, J. Math. Pures Appl., 58 (1979), 21-61.   Google Scholar

[26]

T. Tao, Nonlinear Dispersive Equations. Local and Global Analysis, Regional Conference Series in Mathematics, Number 106, AMS, 2006. doi: 10.1090/cbms/106.  Google Scholar

[1]

Jerry L. Bona, Angel Durán, Dimitrios Mitsotakis. Solitary-wave solutions of Benjamin-Ono and other systems for internal waves. I. approximations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 87-111. doi: 10.3934/dcds.2020215

[2]

Marc Homs-Dones. A generalization of the Babbage functional equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 899-919. doi: 10.3934/dcds.2020303

[3]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021002

[4]

Bilel Elbetch, Tounsia Benzekri, Daniel Massart, Tewfik Sari. The multi-patch logistic equation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021025

[5]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[6]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[7]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[8]

Anh Tuan Duong, Phuong Le, Nhu Thang Nguyen. Symmetry and nonexistence results for a fractional Choquard equation with weights. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 489-505. doi: 10.3934/dcds.2020265

[9]

Maicon Sônego. Stable transition layers in an unbalanced bistable equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020370

[10]

François Dubois. Third order equivalent equation of lattice Boltzmann scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 221-248. doi: 10.3934/dcds.2009.23.221

[11]

Oleg Yu. Imanuvilov, Jean Pierre Puel. On global controllability of 2-D Burgers equation. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 299-313. doi: 10.3934/dcds.2009.23.299

[12]

Biyue Chen, Chunxiang Zhao, Chengkui Zhong. The global attractor for the wave equation with nonlocal strong damping. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021015

[13]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[14]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[15]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[16]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[17]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[18]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020454

[19]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[20]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (144)
  • HTML views (226)
  • Cited by (3)

[Back to Top]